Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2001, 2:52 PM MDT for Colfax County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 2:52 PM MDT (20:52 UTC)
- Expired
- Jun 8, 2001, 3:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 224 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 082052 SVRABQ NMC007-082130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 330 PM MDT * AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER UTE PARK...OR ABOUT 29 MILES EAST OF QUESTA...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF CIMARRON AT 315 PM MDT 6 MILES WEST OF PHILMONT SCOUT RANCH AT 320 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3669 10500 3665 10521 3636 10512 3643 10486
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 8, 1:45 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 145 PM MDT FRI JUN 8 2001 BELIEVE CIRROSTRATUS IS HOLDING CONVECTION BACK CENTRAL AND SOUTHCENTRAL CWA. EXPECT SOME THUNDERSTORMS TO MOVE DOWN THE PLAINS AGAIN TONIGHT...ALTHOUGH NOT AS ACTIVE AS LAST NIGHT DUE TO SOMEWHAT LOWER DEWPOINTS AND TEMPS IN PLAINS TODAY. FORECAST IS GENERALLY FOR A DRYING TREND AS UPPER HIGH CIRCULATES DRIER AIR INTO CWA FROM THE WEST. WITH LESS STORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGH PLAINS...NO EAST WIND FOR ABQ TONIGHT. THUS THUNDERSTORMS LESS LIKELY IN ABQ TONIGHT. BELIVE CONVECTION WILL GO DOWN WITH THE SUN IN THE WEST THIS EVENING. NO THREAT OF PRECIP FOR MONDAY OR TUESDAY. BACKDOOR FRONT FOR WEDNESDAY PUSHES MOISTURE BACK IN FOR CHC OF TSTMS IN EAST WED AND ENTIRE CWA THUR. JWS ABQ BB 065/093 062/093 064 46111 SAF BB 056/086 055/089 055 46211 TCC BB 062/087 063/091 062 46212 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 54 min |
| Jun 7, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 7, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.